Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Jacksonville, FL

August 7, 2020Camden County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 7, 2020, 4:12 PM EDT for Camden County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 4:12 PM EDT (20:12 UTC)
Expired
Aug 7, 2020, 5:00 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WWUS82 KJAX 072012
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Fri Aug 7 2020
 
FLZ124-GAZ153-154-165-166-072100-
Coastal Nassau FL-Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
Coastal Camden GA-
412 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN AND SOUTHERN GLYNN
COUNTIES UNTIL 500 PM EDT...

* At 412 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Waverly to 10 miles northeast of Kings Bay Base to near Fernandina
  Beach. Movement was northeast at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  St. Marys, Brunswick, St. Simons Island, Kings Bay Base, Dock
  Junction, Sea Island, Jekyll Island, Waverly, Country Club Estates
  and Cumberland Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3119 8125 3110 8137 3079 8142 3071 8141
      3071 8155 3115 8175 3125 8123
TIME...MOT...LOC 2012Z 221DEG 22KT 3110 8166 3091 8143 3070 8142 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:59 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 7, 2:59 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
259 PM EDT Fri Aug 7 2020

.NEAR TERM [Through Tonight]...

Deep layer Atlantic ridge axis was across south FL with broad
troughing WNW of the local area. This pattern continued mean layer
1000-500 mb light SSW flow which pushed the more dominant west
coast sea breeze farther inland this afternoon over a very moist
(PWAT near 2 inches) and unstable airmass. West coast sea breeze
convection just west of the St. Johns River basin in NE FL was
about to converge with the weaker inland progressing east coast
sea breeze, which will bring strong to potential pulse severe
storms across NE FL near near the St. Johns River basin to I-95
over the next few hours. Across SE GA, a weak trough axis draped
SW to NE across the area served as the foci for convection this
afternoon, with deeper storms now nearing the I-95 corridor about
to meet the east coast sea breeze near the Golden Isles where a
few stronger cells will also be possible. Tstorm hazards this
afternoon include wet downburst winds of 40-60 mph and very heavy
rainfall (rates 2-4 inches/hr), mainly along boundary mergers.
This activity will press eastward toward the local Atlantic coast
through late afternoon/early evening with a gradual weakening
trend as low level forcing weakens and diurnal instability fades.
Stratiform rainfall lingering over the area will gradually fade
between 7-10 pm with a gradual drift offshore of the local
Atlantic coast.

Mostly dry, but continued humid conditions, expected after
midnight tonight with mild lows in the low/mid 70s to upper 70s
near the coast under partly cloudy to mostly clear skies. Light SSW
winds continue through sunrise Sat, which may once again focus a
few showers and isolated t'storms from the Gulf Coast region inland
toward the I-75 corridor of the Suwannee River Valley by daybreak.

.SHORT TERM [Saturday Through Sunday Night]...

Deep tropical moisture with precipitable water (PWAT) above climo
(1.8"+) will linger across across the region as a mean layer
1000-500 mb ridge across south FL migrates northward across
central FL through Sunday. This will keep frontal systems well
north and west of the region and favors active diurnally enhanced
sea breezes. SW steering flow will be light (< 10 kts) with the
ridge axis building northward toward the local area, and this
regime favors morning convection near the Gulf Coast drifting
slowly inland through mid-morning with dry conditions for the east
coast. By midday as convective temps are achieved, more airmass
shower activity will begin to pop inland between both the west
coast sea breeze and developing east coast sea breeze. Sea breeze
and outflow boundary mergers will focus across the interior of the
forecast area each afternoon and early evening generally between
the Highway 301 corridor and the St. Johns River, with a slight
drift back toward the east coast under mean layer SW flow.
Convection will fade into the evening with the less of diurnal
instability with just a rogue shower overnight possible mainly
near the Gulf Coast region due to such a saturated airmass.

Main tstorm hazards this period will be heavy rainfall due to
such high atmospheric moisture content and slow, erratic storm
motion along boundary mergers. There will also continue to be wet
downburst potential with seasonably cool mid level temps (500 mb
temps of -6 to -8 degC) over a hot low airmass which will create
steeper low level lapse rates.

Above normal temperatures expected as mean layer ridging
strengthens over the FL peninsula. Highs will range in the low/mid
90s inland to near 90 coast before the east coast sea breeze
advances inland. Sticky dew pts in the mid/upper 70s combined with
the dry bulb temps will create heat index values of 105-110 degF.
Nighttime lows will trend above normal as well in the mid/upper
70s for most areas.

.LONG TERM [Monday Through Friday]...

Elevated rain chances through at least mid-week will continue
with weak SSW steering flow and high moisture content continuing
over the area. A transition to more SSE steering is expected Thu
into Fri with a more dominant east coast sea breeze regime as the
mean layer ridge lifts across SE GA where the higher PWAT plume
will linger and favor elevated rain chances, while lower rain
chances are expected south of the ridge axis across much of NE FL
where PWATs are expected to trend below normal. This pattern
change will bring morning coastal showers and possibly a tstorm
toward the Atlantic coast, then clearing from the east into the
afternoon with the focus for afternoon/evening storms inland
across the Suwannee River Valley and SE GA.

Temperatures expected to trend near to slightly above normal.

&&

.AVIATION...
[Through 18Z Saturday]

Moist SW flow still on track for TEMPO of thunderstorms at all TAF
sites with IFR/MVFR CIGS/VSBYS and gusty winds this afternoon,
mainly from the 18-21Z time frame at GNV/VQQ/JAX/CRG and slightly
later at 19-22Z time frame at SSI/SGJ with VFR conds and high
clouds returning for the after 00z time frame through the
remainder of the period as tomorrow's activity will be slightly
later and after the 18z cutoff. Fog potential fairly low tonight
and is not included in this TAF set.

&&

.MARINE...

High pressure will extend across the Florida peninsula with surface
fronts remaining north of the local waters. This will continue
predominant SSW winds 10 kts or less with the Atlantic sea breeze
setting up each afternoon veering winds onshore and increasing
speeds to 10-15 kts into the early evening. Winds will back SSW
through the night with winds decreasing to 10 kts or less. Shower
and thunderstorm activity will approach the waters from the west
east afternoon and continue into the evening, gradually pushing
farther offshore through the night. Combined seas have lowered
into the 3 ft or less range.

Rip Currents: Moderate risk for NE FL beaches this weekend. Low
risk expected for SE GA this weekend.

&&

.FIRE WEATHER...

Weak transport winds and lower mixing heights under strengthening
high pressure will create low daytime dispersion across NE FL
despite unstable low level conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  94  75  95  73 /  20  50  20  60  30
SSI  77  90  78  91  77 /  20  30  20  50  20
JAX  74  94  75  95  74 /  30  50  30  60  30
SGJ  75  91  76  92  75 /  30  40  30  50  20
GNV  73  94  75  94  74 /  30  60  30  60  30
OCF  73  94  75  93  74 /  30  50  30  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 7, 3:34 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Fri Aug 7 2020

GAZ152>154-165-166-264-072015-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-
334 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...SOUTHWESTERN GLYNN...
SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 415 PM
EDT...

* At 334 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles west of Woodbine, moving
  northeast at 25 mph.

* Wind gusts up to 45 to 50 mph and minor flooding due to heavy
  rainfall is possible with this storm.

* Locations impacted include...
  Woodbine, Waverly, Tarboro, Dover Bluff and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3101 8141 3079 8185 3079 8187 3109 8204
      3118 8156
TIME...MOT...LOC 1934Z 247DEG 21KT 3100 8186

KB
Special weather statement, Aug 7, 3:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Fri Aug 7 2020

GAZ134>136-151>154-165-250-072045-
Pierce GA-Bacon GA-Inland Glynn GA-Appling GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Wayne GA-Northern Ware GA-
347 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...GLYNN...
PIERCE...BRANTLEY...SOUTHEASTERN BACON...WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 445 PM EDT...

* At 347 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 8 miles
  east of Alma to near Hickox. Movement was east at 35 mph.

* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
  to heavy rainfall is possible with these storms.

* Locations impacted include...
  Jesup, Alma, Blackshear, Nahunta, Patterson, Dock Junction, Gardi,
  Screven, Odum and Offerman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3123 8129 3126 8126 3128 8131 3122 8132
      3127 8140 3121 8143 3122 8135 3107 8210
      3129 8239 3140 8240 3142 8245 3155 8249
      3179 8196 3158 8170 3139 8157 3128 8139
      3128 8138 3129 8139 3128 8124 3124 8123
TIME...MOT...LOC 1947Z 248DEG 32KT 3153 8234 3111 8201

ENYEDI
Local storm report, Aug 7, 3:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
351 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     2 WSW ARLINGTON         30.32N 81.64W
08/07/2020  M44.00 MPH       Duval              FL   MESONET

            TIAA BANK STADIUM MESONET STATION MEASURED A GUST TO 44
            MPH.

&&

ARS
Special weather statement, Aug 7, 3:56 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Fri Aug 7 2020

GAZ133-072030-
Jeff Davis GA-
356 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL
430 PM EDT...

* At 356 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hazlehurst, moving east at 5
  mph.

* Small hail, wind gusts up to 50 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Hazlehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3176 8269 3185 8273 3193 8253 3178 8252
TIME...MOT...LOC 1956Z 253DEG 5KT 3182 8267

ENYEDI
Special weather statement, Aug 7, 4:00 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
400 PM EDT Fri Aug 7 2020

FLZ032-033-037-038-133-138-072100-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Clay FL-Inland St. Johns FL-
400 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...SOUTHERN ST. JOHNS...
EASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 500 PM EDT...

* At 400 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Bostwick to near Pierson. Movement was east at 40 mph.

* Wind gusts of 50 to 55 mph, excessive cloud-to-ground lightning,
  and minor flooding due to heavy rainfall is possible with these
  storms.

* Locations impacted include...
  Palm Coast, Saint Augustine, Palatka, Flagler Beach, Bunnell,
  Crescent City, Pomona Park, Hastings, East Palatka and Andalusia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2938 8145
      2936 8154 2983 8180 2991 8123 2952 8110
TIME...MOT...LOC 2000Z 249DEG 35KT 2980 8162 2925 8152

KB
Special weather statement, Aug 7, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Fri Aug 7 2020

FLZ124-GAZ153-154-165-166-072100-
Coastal Nassau FL-Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
Coastal Camden GA-
412 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN AND SOUTHERN GLYNN
COUNTIES UNTIL 500 PM EDT...

* At 412 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Waverly to 10 miles northeast of Kings Bay Base to near Fernandina
  Beach. Movement was northeast at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  St. Marys, Brunswick, St. Simons Island, Kings Bay Base, Dock
  Junction, Sea Island, Jekyll Island, Waverly, Country Club Estates
  and Cumberland Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3119 8125 3110 8137 3079 8142 3071 8141
      3071 8155 3115 8175 3125 8123
TIME...MOT...LOC 2012Z 221DEG 22KT 3110 8166 3091 8143 3070 8142

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:55 AM EDTSpecial Weather StatementJAXSuwannee35 min
Aug 7, 12:30 PM EDTSpecial Weather StatementJAXColumbia, Suwannee45 min
Aug 7, 1:14 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Union46 min
Aug 7, 1:46 PM EDTSpecial Weather StatementJAXAlachua, Marion44 min
Aug 7, 1:52 PM EDTSpecial Weather StatementJAXBaker, Bradford, Clay, Nassau, Union53 min
Aug 7, 2:31 PM EDTSpecial Weather StatementJAXMarion44 min
Aug 7, 2:45 PM EDTSpecial Weather StatementJAXClay, Duval, Nassau, Saint Johns45 min
Aug 7, 3:12 PM EDTSpecial Weather StatementJAXPutnam48 min
Aug 7, 3:15 PM EDTSevere Thunderstorm WarningJAXNassau45 min
Aug 7, 3:20 PM EDTSpecial Marine WarningJAX115 min
Aug 7, 3:28 PM EDTSpecial Weather StatementJAXDuval, Nassau, Saint Johns47 min
Aug 7, 3:41 PM EDTSevere Thunderstorm WarningJAXClay, Putnam, Saint Johns49 min
Aug 7, 4:00 PM EDTSpecial Weather StatementJAXFlagler60 min
Aug 7, 4:10 PM EDTSpecial Marine WarningJAX2 hr
Aug 7, 4:57 PM EDTSpecial Weather StatementJAXFlagler33 min
Aug 7, 5:06 PM EDTSpecial Marine WarningJAX84 min
Aug 7, 6:31 PM EDTSpecial Marine WarningJAX59 min
Aug 7, 2:26 PM EDTSpecial Weather StatementJAXGlynn49 min
Aug 7, 3:34 PM EDTSpecial Weather StatementJAXCamden41 min
Aug 7, 3:47 PM EDTSpecial Weather StatementJAXBacon, Brantley, Glynn, Pierce, Wayne58 min
Aug 7, 3:56 PM EDTSpecial Weather StatementJAXJeff Davis34 min
Aug 7, 4:11 PM EDTAreal Flood WarningJAXCamden2 hr
Aug 7, 4:16 PM EDTSpecial Weather StatementJAXCamden44 min
Aug 7, 4:19 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis26 min
Aug 7, 4:36 PM EDTAreal Flood WarningJAXBrantley114 min
Aug 7, 4:58 PM EDTSpecial Weather StatementJAXGlynn17 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.